Really need advice from you knowledgeable folks

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

compiler
Veteran Member


Date Joined Nov 2009
Total Posts : 7184
   Posted 12/4/2013 6:19 PM (GMT -7)   

Well, I certainly never expected to be posting on this kidney forum, but hopefully someone here can give me some advice. I usually post on the prostate cancer forum.

I am on Lupron, Casodex, Metformin (off label for prostate cancer), and fosamax. A few months ago, my liver enzymes shot up. I had to stop the Casodex. They then went down so we started the Casodex again, monitoring monthly. The liver enzymes have been excellent, but all of a sudden, my kidney tests are not good.

BUN 32 (normal: 9-20)

Creatinine 1.4 (0.66-1.25)

Est. Glom. Filt Rate: 51 (normal >59)

I have never had such results; they have always been in the normal range.

For the last 8 months, I have been having high blood pressures (varies from quite high to normal).

My guess: the high blood pressure is creating kidney issues and I best get on some medication for it (reluctantly).

Feedback? Does my guess make any sense?

Oh, my prostate cancer doctor says those readings are not real bad, but I had better discuss the matter with my doctor, which I will do.

Mel


Gizzy'n me
Veteran Member


Date Joined Jun 2013
Total Posts : 1870
   Posted 12/6/2013 8:21 AM (GMT -7)   
Mel ........
 
   I have had kidney problems that were specifically due to my metastisized prostate cancer. I have been into the hospital twice with kidney failure - in early 2011 and then again in mid-2012.
   I had a very recent experience ... and wrote about it in the kidney forum ... regarding dehydration while experiencing diarrea side effects from my current chemo ... Jevtana!
   The kidney forum moderator did agree with my theory - since he had similar experiences himself.
 
   By the way, in my case, the prostate cancer in its growth, did block both kidneys - affecting the function of both. My left kidney had an internal stent placed in June of 2012 that needs replacement every 4 to 5-months.
   My right kidney, which functions slightly better, had a nefrostomy tube placed - also in June of 2012. It also needs to be replaced every 4 to 5-months.
   I mention these only because they were, for me, valid options to the thought of dialysis.
 
   I would suggest to either talk to your oncologist about the corresponding tests for the kidney functions ... or possibly to see a nefrologist (spelling?)!
   What you eat can be extremely important for the kidneys - by controlling the potassium and possibly phosphorous in your diet. And, of course, water is extremely important.
 
   SHORT STORY:
   Maybe 10-days ago, on just one night, I had three small glasses of ice coffee .... and no water that evening. For the next few days, I was very light-headed (similar feeling as when I had kidney failure) ... and started to drink a lot of water while limiting myself to just one large coffee a day. The caffeine can be disastrous with a kidney problem. 
   After maybe 4-days of fairly heavy water drinking, the light-headed feeling disappeared. As a part of my chemo, my blood tests this past Monday did include my kidneys being checked ... and they were good!!!
 
   I hope the above helps a little - at least in direction.
 
Rob and Gizzy
 
Initial Dx of PCa in 2003/2004
Radiation (5x5wks) & Brachytherapy (96 seeds) in 2004
Low PSA for 6-years then Casodex briefly
Lupron from 2011 to current
Zytiga 2012 (5-months) - PSA increase
Prednisone & Xgeva from 2012
Taxotere - August 2012 (30-weeks) - PSA from 54+ to 12+
No chemo (8-wks) - PSA to over 23
Xtandi - June to Aug - 2013 - PSA increase
Jevtana + Lexapro - from October 2013

compiler
Veteran Member


Date Joined Nov 2009
Total Posts : 7184
   Posted 12/6/2013 12:20 PM (GMT -7)   
Thank you for your comments. Very sobering indeed. I doubt if this is PC-related as I am on HT (Lupron/Casodex) since March and my PSA is down to 0.02.
 
I will be seeing my regular doctor on Tuesday, and will see what he thinks.
 
My PC expert (Dr, Lam) indicated (well, his PA did) that the medicines I am on (the above plus fosamax plus metformin) do not cause these problems. The PA also didn't think my numbers are that bad. Yet, when I read up on it, I see stage 3 kidney disease. It will be stage 2 if I can boost my creatinine (lower it, actually) just a wee bit (a slight decrease and the GFR goes above 59).
 
Very worrisome for me.
 
Mel
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 14, 2017 4:13 PM (GMT -7)
There are a total of 2,905,539 posts in 318,871 threads.
View Active Threads


Who's Online
This forum has 158222 registered members. Please welcome our newest member, tlee4077.
360 Guest(s), 11 Registered Member(s) are currently online.  Details
Italatin8, PeppermintTea, countess18, Scaredy Cat, JEN02, Szabo246, momem3, MacroMan, irish4me, Vgrantn, Tena believes